MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / XCELA PASV; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / XCELA PASV; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965557310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2016 angiodynamics complaint report was reviewed for the xcela pasv picc product family and the failure mode "hub broken/cracked." no adverse trend was indicated.Without receiving product for evaluation, we are able to neither confirm the reported event nor determine a root cause.The most likely root cause for the cracked female valve housing is due to an over tightened connection with a mating male luer (likely a needleless connector).The directions for use (dfu) supplied with the reported picc device contain caution that "repeated over-tightening may reduce hub connector life," and not to use hemostats to "secure or remove devices with luer lock hub connections." (b)(4).Not returned to manufacturer.
 
Event or Problem Description
As reported by angiodynamics' distributor in the (b)(6), an indwelling picc was removed due to a cracked hub.The patient condition was reported as "stable." the device was discarded at the hospital.

Brand Name
ANGIODYNAMICS / XCELA PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5640915
Report Number1317056-2016-00029
Device Sequence Number49119
Product Code LJS
UDI-Device IdentifierH965557310
UDI-PublicH965557310
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K091261
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Catalogue NumberH965557310
Device Lot Number4875758
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2016
Initial Report FDA Received Date05/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1